Skip to Main content Skip to Navigation
Journal articles

Homotopy based algorithms for L0-regularized least-squares

Abstract : Sparse signal restoration is usually formulated as the minimization of a quadratic cost function ||y-Ax||_2^2, where A is a dictionary and x is an unknown sparse vector. It is well-known that imposing an L0 constraint leads to an NP-hard minimization problem. The convex relaxation approach has received considerable attention, where the L0-norm is replaced by the L1-norm. Among the many efficient L1 solvers, the homotopy algorithm minimizes ||y-Ax||_2^2+lambda ||x||_1 with respect to x for a continuum of lambda's. It is inspired by the piecewise regularity of the L1-regularization path, also referred to as the homotopy path. In this paper, we address the minimization problem ||y-Ax||_2^2+lambda ||x||_0 for a continuum of lambda's and propose two heuristic search algorithms for L0-homotopy. Continuation Single Best Replacement is a forward-backward greedy strategy extending the Single Best Replacement algorithm, previously proposed for L0-minimization at a given lambda. The adaptive search of the lambda-values is inspired by L1-homotopy. L0 Regularization Path Descent is a more complex algorithm exploiting the structural properties of the L0-regularization path, which is piecewise constant with respect to lambda. Both algorithms are empirically evaluated for difficult inverse problems involving ill-conditioned dictionaries. Finally, we show that they can be easily coupled with usual methods of model order selection.
Document type :
Journal articles
Complete list of metadatas

Cited literature [61 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00948313
Contributor : Charles Soussen <>
Submitted on : Wednesday, March 18, 2015 - 5:01:32 PM
Last modification on : Wednesday, June 10, 2020 - 10:00:04 AM
Long-term archiving on: : Monday, June 22, 2015 - 7:10:55 AM

File

csbr (1).pdf
Files produced by the author(s)

Identifiers

Citation

Charles Soussen, Jérome Idier, Junbo Duan, David Brie. Homotopy based algorithms for L0-regularized least-squares. IEEE Transactions on Signal Processing, Institute of Electrical and Electronics Engineers, 2015, 63 (13), pp.3301-3316. ⟨10.1109/TSP.2015.2421476⟩. ⟨hal-00948313v3⟩

Share

Metrics

Record views

626

Files downloads

552